Alert archive / Idaho / Flash Flood Warnings in 1997
Flash Flood Warning 10, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 24, 1997, 1:40 PM MDT for Teton County, Idaho. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 1997, 1:40 PM MDT (19:40 UTC)
- Expired
- Jul 24, 1997, 2:45 PM MDT
- In force
- 65 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Teton County, ID
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 241946 FFWPIH IDC081-242045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 140 PM MDT THU JUL 24 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 245 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN SOUTHEAST IDAHO ...NORTHERN TETON COUNTY AT 140 PM DOPPLER RADAR ESTIMATED OVER 2 INCHES OF RAINFALL FROM STRONG THUNDERSTORMS IN NORTHERN TETON COUNTY NEAR FELT. THESE STORMS ARE REDEVELOPING OVER THE SAME AREA AND ADDITIONAL HEAVY RAINFALL IS LIKELY UNTIL 245 PM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. DSH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 8:35 AM MDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jul 24, 8:35 AM MDT, 5 hours 5 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 835 AM MDT THU JUL 24 1997 THIS MORNINGS SATELLITE PICTURES LOOK THE SAME AS THE PREVIOUS TWO MORNINGS. CLOUDS COVERING MUCH OF THE SOUTHEAST PORTIONS OF THE STATE SOUTH OF A DEFORMATION AXIS LOCATED APPROXIMATELY ALONG A BTM-U15-BOI LINE. KSFX INDICATING A LINE OF SHOWERS RIGHT THE UTAH BORDER. MODIFIED LKN AND SLC SOUNDINGS INDICATE CAPES ABOVE 1800 J/KG AND PWATS ABOVE 1 INCH. WOULD EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP AGAIN THIS AFTERNOON AND WITH PWATS THAT HIGH THEY SHOULD BE QUITE WET AGAIN TODAY. BROAD TROUGH OVER IDAHO EXPECTED TO DIG SOUTH A BIT FOR SLIGHTLY BELOW NORMAL TEMPERATURES THROUGH FRIDAY. CURRENT FORECAST COVERS SITUATION WELL SO NO UPDATES AT THIS TIME. JEH IDA BB 084/052 082/050 083 04222 PIH BB 085/056 083/053 084 04322
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:25 PM MDT | Flash Flood Warning | PIH | Oneida | 50 min |
| Jul 24, 2:00 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Power | 45 min |
| Jul 24, 2:30 PM MDT | Flash Flood Warning | PIH | Oneida | 45 min |
| Jul 24, 2:55 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 65 min |
| Jul 24, 3:28 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 47 min |
| Jul 24, 3:49 PM MDT | Severe Thunderstorm Warning | PIH | Fremont | 41 min |
Nearby
Flash Flood Warnings in Idaho, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.